MAUDE Adverse Event Report: SYNTHES MONUMENT IN SITU BENDER-RIGHT; INSTR,BENDING OR CONTOURING

SYNTHES MONUMENT IN SITU BENDER-RIGHT; INSTR,BENDING OR CONTOURING
Catalog Number 388.112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as (b)(6).(b)(4).Device is an instrument and is not implanted/explanted.A device history record review was performed on part # 388.112, serial/supplier lot # (b)(6), synthes lot # 4898334: release to warehouse date: (b)(6) 2004, supplier: (b)(6).No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.He product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, during an initial thoracolumbar spinal fusion surgery, the tip of the in situ bender-right broke off.While putting in a 6.0mm hex-end rod 500mm, the surgeon used a pair of in situ benders from the uss system to bend the rod in situ.While doing this, the tip of one of the benders broke off.The piece was easily retrieved from the patient.There was no delay in the case and no harm to the patient.Concomitant devices reported: 6.0mm hex-end rod 500mm (part # 09.633.501, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis a product investigation was performed.It was reported that during a thoracolumbar spinal fusion, the tip of the in situ bender-right broke off.While putting in a 6.0mm hex-end rod 500mm, the surgeon used a pair of in situ benders from the uss system to bend the rod in situ.While doing this, the tip of one of the benders broke off.The piece was easily retrieved from the patient.There was no delay in the case and no harm to the patient.The returned device was confirmed to have a broken tip on the non-bent side.In addition, the recesses of both the 'bent' and 'non-bent' sides were found to be worn and deformed.The device has a great deal of surface wear which does not impact functionality.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.No definitive root cause was able to be determined.The device is over 12 years old and shows signs of significant use.The device likely became weakened over many uses and eventually broke.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IN SITU BENDER-RIGHT
Common Device Name
INSTR,BENDING OR CONTOURING
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6347641
Report Number1719045-2017-10128
Device Sequence Number18841688
Product Code HXP
UDI-Device Identifier10705034771915
UDI-Public(01)10705034771915(10)35481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.112
Device Lot Number35481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART # 09.633.501, LOT # UNKNOWN, QUANTITY # 1
Patient Age21 YR
Patient Weight56